*
It is currently Tue Feb 25, 2020 9:21 am

All times are UTC - 6 hours




Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: HELP! SEVERE adverse reaction!!!
PostPosted: Sun Jul 24, 2011 9:21 pm 
Offline

Joined: Tue Jun 28, 2011 2:12 pm
Posts: 5
Hi. I had tried Naltrexone for 2 nights about a month ago. I got sick with such bad diarrhea, weakness and fatigue, that I didn't drink at all for a solid week. At the time, I'd had no idea what had caused my severe illness. When I began to feel better, I decided to enjoy myself with my beer. Drank regularly ever since. Tonight, I decided to take the plunge & really try to stop drinking. I took my Naltrex, 50 mg. about an hour before I started drinking. I only had one beer. In less than an hour, bad diarrhea started, with painful stomach cramping. I suddenly realized what had caused my illness of a month ago. Only this time, I also wound up with severe vomiting a few hours after the onset of the diarrhea. It was so horrible - it was coming out both ends at the same time. I felt so weak, shaky & scared. Thought of going to an ER, but didn't feel safe to drive. As I write this, it seems to have stopped & am feeling calmer, but hope someone will shoot me some advice real quick. If things stay calm, I think I'll just stay put, but if it starts up again, I'm considering calling an ambulance. Hope I'll hear from somebody real soon.


Top
 Profile E-mail  
 
 Post subject: Re: HELP! SEVERE adverse reaction!!!
PostPosted: Mon Jul 25, 2011 12:34 am 
Offline

Joined: Fri Jun 03, 2011 12:55 pm
Posts: 35
Location: Arcata, California
If you feel you are in danger you should call 911. Fatigue and nausea are normal side effects of taking naltrexone but please don't wait for some anonymous online person to determine what you are dealing with medically!! Wish you the best...
Phil

_________________
Pre TSM: 50-80 unit/week
WEEK/UNITS/AF DAYS
1/25/2
2/22/3
3/27/3
4/37/1
5/43/0
6/48/0
7/12/4
8/43/1


Top
 Profile E-mail  
 
 Post subject: Re: HELP! SEVERE adverse reaction!!!
PostPosted: Mon Jul 25, 2011 11:04 am 
Offline

Joined: Thu Apr 14, 2011 10:13 am
Posts: 1359
Location: New York, NY
Fluffball, that sounds like food poisoning - though it IS very unlikely that you would get two bouts of food poisoning coinciding with the nal. So it's possible that you have an allergic reaction to the nal. I have gotten nauseous/vomiting on nal, but only in conjunction with alcohol and it's not the kind of insane lack of control vomiting that food poisoning gives me...it's more like, ugh, upset stomach, spend some time over the toilet, feel better.
I would talk to your doctor. Keep hydrating even if you're still vomiting - if you can get your hands on some pedialyte, it would really help.

_________________
TSM, second year.
Attempting to keep my drinks below 3 for each session, and below 10 for the week.


Top
 Profile E-mail  
 
 Post subject: Re: HELP! SEVERE adverse reaction!!!
PostPosted: Fri Jul 29, 2011 7:07 am 
Offline

Joined: Sun Apr 17, 2011 5:29 am
Posts: 420
How are you feeling now?

I suffer from Nal side-effects too, feeling spaced, pressure in my ears, nausea, bloating and cramps, some of us are more sensitive to it than others.

I'd strongly recommend that you see a doctor about this, but if you are going to try Nal again on your own I'd suggest that you start with 1/4 of a tablet - 12.5 mg for a few days and if you feel ok, gradually up the dosage.

Good luck and let us know how you get along. :)

Curi

_________________
Pre TSM 50u/w Started 24/06/11
50mg 12-16-19-24
25mg 28-17-18-15-13-10-7
25/12.5mg 8-7-8-6-6-10-6
12.5mg 6-5-4-etc
2-3u/session 2-3/week since Sept 2011


Top
 Profile  
 
 Post subject: Re: HELP! SEVERE adverse reaction!!!
PostPosted: Mon Aug 08, 2011 3:00 pm 
Offline

Joined: Tue Jun 28, 2011 2:12 pm
Posts: 5
I want to thank all 3 of you who replied to my post. I wound up having a second "bout" after my initial post, around 2 am. By 4 am, I felt that I could drive myself to the ER, so I did. Got blood tests & IV drip, and was sent home with anti-nausea meds on Monday morning. I live alone, so I drove the 20 miles to stay with family after returning from the ER. Woke up Tuesday morning feeling really, really sick. Drove to a different ER where they kept me all day and, besides more of the same, they also did an abdominal scan. Conclusion was that I had an infection in my bowel, so they gave me 2 different antibiotics & a referral to see a GI specialist. Severe abdominal pain (moaning) lasted 3 more days. Severe diarrhea (I mean, incontentent!) lasted a full week, though the vomiting had stopped. Feeling weak & extremely tired lasted until pretty much today - 2 full weeks later. Only resumed a normal diet about 3 days ago - first week it was just small sips of water, then, just plain white rice. Pedialyte would have been a good idea! Lost about 10 pounds. Now feel about 95% recovered. It was a truly horrendous and excrutiatingly painful ordeal. Don't EVER want to go through that again. Have had no alcohol since this started, and have no desire to! Hopefully this will last, as I'd now be terrified of trying naltrexone again. I have never tried Antabuse because I didn't want to get horribly sick, but this reaction is what I would have expected from Antabuse, NOT from naltrexone! At this point, it is not 100% clearly the result of the naltrexone, but, given the coincidence, I still feel that it MUST be! How likely is it that I would have gotten food poisoning twice within one month, both times after taking naltrexone? By the way, I have NEVER had food poisoning in my entire life! Could naltrexone somehow have contributed to the development of an infection in my bowel? None of this makes any sense to me. Sure wish I could run this by the guy who wrote the book on The Sinclair Method, to see what he thinks. Hopefully, the "aversion" of this horrendous experience will prevent me from ever drinking again, because I would be terrified to give naltrexone another try.
Sue


Top
 Profile E-mail  
 
 Post subject: Re: HELP! SEVERE adverse reaction!!!
PostPosted: Mon Aug 08, 2011 3:26 pm 
Offline

Joined: Thu Apr 14, 2011 10:13 am
Posts: 1359
Location: New York, NY
I'm so glad you got that figured out!! Sounds horrendous. Hopefully you are feeling better now. Although it's unlikely that you got food poisoning twice, I think it's also unlikely nal caused an infection in your bowels. I suspect the infection was there originally from something you ate, and the nal just exacerbated it to holy hell. I would obviously talk to your doctor about taking nal ever again, and I would recommend not drinking anything until you feel 100% recovered and have the doctor's say so. Good luck with all this nastiness.
EL

_________________
TSM, second year.
Attempting to keep my drinks below 3 for each session, and below 10 for the week.


Top
 Profile E-mail  
 
 Post subject: Re: HELP! SEVERE adverse reaction!!!
PostPosted: Mon Aug 08, 2011 3:38 pm 
Offline

Joined: Tue Jun 28, 2011 2:12 pm
Posts: 5
Thanks, EL. I am really hoping that this experience will have served as a successful AVERSION THERAPY, and that I will simply never, ever again pick up a drink!

I do have an appt. to see a GI specialist who will probably schedule me for a colonoscopy, to see what, if anything, might still be going on.

Sue


Top
 Profile E-mail  
 
 Post subject: Re: HELP! SEVERE adverse reaction!!!
PostPosted: Fri Nov 15, 2019 1:21 am 
Offline

Joined: Fri Nov 15, 2019 1:19 am
Posts: 1
The community is fit and oriental for the approval of the orders for the likewise voices and ensured options for the opportunities. The terms of the joy and professional essay writers in Australia are inquired for the attachment for the ground. It is opened for the marked opinion for the things and stringent options for sequences. its form is highly built for the provision of the goals in the lives of the aspects and issues for each other.


Top
 Profile E-mail  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 6 hours


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group